How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. David Your Own Question
Dr. David
Dr. David, Board Certified MD
Category: Medical
Satisfied Customers: 45927
Experience:  Board Certified Physician
41363181
Type Your Medical Question Here...
Dr. David is online now

I am cyrrently taking doxycycline 100mg per day

Resolved Question:

Hi
I am cyrrently taking doxycycline 100mg per day for anti malarial purposes whilst in abroad with work
Last week i was informed i may have an sti, as a precaution my medic who is travelling with me has gave me 400mg cefixime and 1g azithromycin as a dual therapy single dosage treatment against the possible sti.
Im concerned that the sti treatment may not be as effective whilst im on the doxycycline, would this be the case? Or would the sti treatment still be huat as effective?
Regards
Michael
Submitted: 1 year ago.
Category: Medical
Expert:  Dr. David replied 1 year ago.
This is Dr. David
your cefixime and azithromycin will just be as effective for your STI while on doxycycline
you are on 3 antibiotics at this point.
you should also be taking a probiotic and eating yogurt to help add good bacteria into your bowels to prevent diarrhea from these 3 antibiotics.
are you having symptoms of a STI? any penile discharge? burning with urination?
Customer: replied 1 year ago.
I took the treatment on Saturday and since then i have noticed the discharge and burning pain whilst passing urine is beginning to subside. How long does the treatment usually take to clear symptoms?
Expert:  Dr. David replied 1 year ago.
usually usually gets better in 3-7 days with treatment.
the antibiotics you are on will clear the infection.
I hope you don't get diarrhea from all of the antibiotics you are on
you can take the antibiotics with food in your stomach to minimize risks of upset stomach from antibiotic therapy.
make sure to continue to drink plenty of water and fluids.
avoid sexual activity until all of your antibiotics are done and your symptoms have resolved.
let me know if you have other questions.
if done for now, please leave positive rating above the chat box so I can get credit for helping you today
we only get credit for helping clients after positive feedback
you can always reach me with "a question for Dr. David" in the medicine or oncology categories if you have any other questions
here is my website if you need to reach me again:
http://www.justanswer.com/medical/expert-dr-david/
Thanks for using JustAnswers.com
Dr. David and 3 other Medical Specialists are ready to help you